Psychiatry and Clinical Psychopharmacology
Case Report

Alopecia associated with agomelatine use: a case report

1.

Department of Psychiatry, Sultan Abdulhamid Han Training and Research Hospital, Istanbul, Turkey

Psychiatry and Clinical Psychopharmacology 2018; 28: 97-99
DOI: 10.1080/24750573.2017.1338821
Read: 1377 Downloads: 456 Published: 09 February 2021

Drug-induced alopecia, characterized by non-scarring hair loss of scalp and body, is a rare side effect of psychotropic drugs. It has previously been reported with the different antidepressant medications, but has not been described with agomelatine. Agomelatine is an antidepressant with a novel mechanism of action and fewer side effects. Here, we report a 31-year-old male patient with diffuse hair loss induced by agomelatine use and improved by discontinuation the drug. Because antidepressant-induced hair loss is relatively rare, many clinicians may not pay attention for this side effect. As far as we know, this is the first published case report of alopecia associated with agomelatine.

Files
EISSN 2475-0581